MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP2515X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one nc-euphora rx ptca balloon catheter to treat a moderately tortuous and calcified lesion exhibiting 90% stenosis located in the mid obtuse marginal (om).The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated.The device passed through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that a balloon leak occurred on the first inflation while inflating to 12atm.It is indicated that there was a hole in the balloon prior to inflating the device.The patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
The balloon was intended to be used for pre-dilation.The device was not moved or re-positioned prior to the inflation difficulties.The same inflation device was successfully used with other devices before and after the inflation difficulties were encountered.Another balloon of the same size was used to complete the procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned with crystallised contrast visible in the balloon and inflation lumen.The device was placed in the waterbath to disperse the contrast in order to aid inflation.The balloon failed negative prep.On pressurisation of the device, liquid was observed exiting the balloon distal cone.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a short longitudinal tear on the balloon material at the distal cone.There was no lead in scratches visible surrounding the tear site.The material at the tear site was protruding outwards.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8072909
Report Number9612164-2018-03205
Device Sequence Number2262386
Product Code LOX
UDI-Device Identifier00643169396159
UDI-Public00643169396159
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2020
Device Catalogue NumberNCEUP2515X
Device Lot Number216006534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer11/14/2018
02/08/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date11/27/2018
02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight72